Hail, Comanche
- When
- July 3, 5:40 PM CST
- Where
- Comanche County, 1.1 mi E of Buttermilk
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.100, -99.310
A report of penny sized hail was received during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
A report of penny sized hail was received during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 3, 12:22 PM CST, 5 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Dodge City KS 122 PM CDT Wed Jul 3 2019 ...updated discussion... .SHORT TERM...(This evening through Thursday) Issued at 123 PM CDT Wed Jul 3 2019 The main focus for this evening is if there will be storms in the FA or not. An increasing cumulus field is seen on visible satellite across the far eastern zones. There will be plenty of CAPE for storm development. Wind shear is non-existent so storms are not expected to be severe. Will carry some pops across the eastern zones this afternoon and evening. The latest HRRR keeps the entire area storm free while other meso models do have isolated storms. The main threat from the storms will be heavy rainfall as PWATs remain over an inch across the greater region. Some marginal wind may be possible as well as there is some DCAPE present. Otherwise, the rest of the FA will remain dry tonight with lows in the 60s and 70s. For tomorrow, a hot one is expected with highs in the mid to upper 90s. Will keep a dry forecast going as any convection looks to remain well north of the FA. Temperatures around firework time look to be in the upper 70s to lower 80s with a light SE/S wind of 5 to 15 mph. Overall, tomorrow and tomorrow night looks like your typical Summer day/night across SW Kansas with no serious weather impacts for those outside. .LONG TERM...(Thursday night through Wednesday) Issued at 123 PM CDT Wed Jul 3 2019 The extended period will be marked by your typical summer-time Kansas weather. Warm to hot and mainly dry, except for perhaps a storm or two. Speaking of storms, the EC is indicating an MCS moving through Saturday evening into Sunday. THE NBM higher pops and slightly lower temps look on track for now. SW Kansas will be at the tail end of the westerlies, so overall this does make sense. Beyond that, a slightly drier pattern and warm to hot temps are expected to resume. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1200 PM CDT Wed Jul 3 2019 VFR expected through TAF pd. Storms are expected to remain east of the terminals. S/SW winds 5-15 kt. Overnight LLWS possible. && .PRELIMINARY POINT TEMPS/POPS... DDC 93 70 95 70 / 10 10 0 10 GCK 94 67 97 68 / 10 0 0 10 EHA 94 67 97 68 / 10 0 10 10 LBL 94 67 96 68 / 10 0 0 10 HYS 92 70 96 71 / 20 20 10 10 P28 94 72 96 73 / 30 30 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous Weather Outlook National Weather Service Dodge City KS 234 AM CDT Wed Jul 3 2019 KSZ030-031-043>046-061>066-074>081-084>090-040745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 234 AM CDT Wed Jul 3 2019 /134 AM MDT Wed Jul 3 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Thunderstorm coverage this afternoon through tonight will be very limited, and much less than Tuesday. Most locations will remain dry. Typical July heat in the lower 90s this afternoon. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Hotter temperatures are expected Independence Day and Friday, with upper 90s common. The heat is expected to relax behind a weak frontal boundary on Saturday. Thunderstorm coverage will be very limited on Independence Day, with most locations remaining dry. Thunderstorm coverage will increase Friday and Saturday, with some strong to severe thunderstorms possible. Days 2-7 Hazards ---------------- * Thursday - Excessive heat: Elevated risk. * Friday - Lightning: Elevated risk. - Excessive heat: Elevated risk * Saturday - Lightning: Elevated risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk * Monday - Lightning: Limited risk - Excessive heat: Limited risk * Tuesday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo Turner
Special Weather Statement National Weather Service Dodge City KS 544 PM CDT Wed Jul 3 2019 KSZ090-032315- Barber- 544 PM CDT Wed Jul 3 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BARBER COUNTY... At 543 PM CDT, a strong thunderstorm was located near Hardtner, moving northeast at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Hardtner. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3709 9879 3707 9849 3700 9858 3700 9888 TIME...MOT...LOC 2243Z 223DEG 17KT 3697 9874 RBURG
Special Weather Statement
National Weather Service Dodge City KS
629 PM CDT Wed Jul 3 2019
KSZ031-040000-
Ellis KS-
629 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELLIS COUNTY UNTIL
700 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emmeram. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Catherine and Emmeram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3913 9904 3887 9904 3887 9910 3888 9929
3904 9932
TIME...MOT...LOC 2328Z 068DEG 3KT 3897 9905
RBURGSpecial Weather Statement
National Weather Service Dodge City KS
638 PM CDT Wed Jul 3 2019
KSZ089-040030-
Comanche KS-
638 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COMANCHE COUNTY UNTIL 730
PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Buttermilk, moving northeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coldwater and Buttermilk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3712 9940 3728 9931 3731 9912 3707 9901
3700 9909 3700 9925
TIME...MOT...LOC 2338Z 242DEG 5KT 3711 9932
RBURGThe Dodge City radar (KDDC), 94 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848416.